Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 73, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 16, 2018, 11:35 AM CDT for Muskogee County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2018, 11:35 AM CDT (16:35 UTC)
- Expired
- May 16, 2018, 12:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Muskogee County, OK
The radar
The Tulsa radar (KINX), 58 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1990 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
551
WUUS54 KTSA 161635
SVRTSA
OKC101-161715-
/O.NEW.KTSA.SV.W.0073.180516T1635Z-180516T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1135 AM CDT WED MAY 16 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Muskogee County in east central Oklahoma...
* Until 1215 PM CDT
* At 1135 AM CDT, a severe thunderstorm was located 6 miles northwest
of Oktaha, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Muskogee... Oktaha...
Wainwright... Summit...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3579 9535 3555 9535 3555 9549 3556 9560
3574 9561
TIME...MOT...LOC 1635Z 268DEG 3KT 3566 9552
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
636
WWUS54 KTSA 161656
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1156 AM CDT WED MAY 16 2018
OKC101-161715-
/O.CON.KTSA.SV.W.0073.000000T0000Z-180516T1715Z/
Muskogee OK-
1156 AM CDT WED MAY 16 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR NORTHWESTERN MUSKOGEE COUNTY...
At 1155 AM CDT, a severe thunderstorm was located near Muskogee, and
is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Muskogee... Oktaha...
Wainwright... Summit...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3579 9535 3555 9535 3555 9549 3556 9560
3574 9561
TIME...MOT...LOC 1655Z 297DEG 1KT 3571 9536
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 10:58 AM CDT, 37 minutes earlier.
Area forecast discussion, May 16, 10:58 AM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1058 AM CDT Wed May 16 2018 ...UPDATE... .DISCUSSION... Scattered convection has expanded in coverage over the past few hours across parts of eastern OK...in vicinity of MCV noted south of Tulsa. CAMS guidance suggests best coverage through the afternoon will generally be along and south of a Tulsa-Fayetteville line...with a few strong/marginally severe storms possible. && .PRELIMINARY POINT TEMPS/POPS... TUL 84 65 87 67 / 50 20 10 10 FSM 86 67 87 67 / 50 20 10 10 MLC 81 63 87 68 / 30 20 10 10 BVO 84 61 87 61 / 20 20 10 10 FYV 82 60 84 60 / 20 20 10 10 BYV 83 62 83 60 / 20 20 10 10 MKO 82 65 86 66 / 50 20 10 10 MIO 83 61 84 62 / 20 20 10 10 F10 81 65 85 67 / 50 20 10 10 HHW 82 63 88 69 / 40 20 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...18 LONG TERM....23
Hazardous weather outlook, May 16, 4:19 AM CDT, 7 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 419 AM CDT Wed May 16 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 419 AM CDT Wed May 16 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Mid afternoon. DISCUSSION... Scattered showers and thunderstorms will move into eastern Oklahoma from the west this morning in association with an upper level disturbance. Small hail, brief heavy rainfall and dangerous lightning will be possible in the stronger storms. Additional thunderstorm development will be possible this afternoon along any residual outflow boundaries. A few of these storms could become severe with hail to the size of quarters and 60 mph winds. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential. FRIDAY...Thunderstorm Potential...High Wind Potential. SATURDAY THROUGH TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Periodic shower and thunderstorm chances will persist for the next several days as a series of upper level disturbances traverse the area. A limited chance for severe weather will be possible on most days as moist and unstable air-mass remains in place. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 16, 11:28 AM CDT, 7 minutes before
Special Weather Statement National Weather Service Tulsa OK 1128 AM CDT WED MAY 16 2018 OKZ070-161715- Muskogee OK- 1128 AM CDT WED MAY 16 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MUSKOGEE COUNTY UNTIL 1215 PM CDT... At 1128 AM CDT, a strong thunderstorm was located 5 miles northwest of Oktaha, moving east at 5 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Muskogee... Oktaha... Wainwright... Summit... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3557 9561 3574 9564 3575 9542 3557 9539 TIME...MOT...LOC 1628Z 274DEG 7KT 3565 9552
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 11:28 AM CDT | Special Weather Statement | TSA | Muskogee | 47 min |
| May 16, 12:10 PM CDT | Areal Flood Advisory | TSA | Muskogee, Okmulgee | 3 hr |
| May 16, 12:11 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee | 34 min |
| May 16, 12:25 PM CDT | Special Weather Statement | TSA | Sequoyah | 35 min |
| May 16, 1:35 PM CDT | Areal Flood Advisory | TSA | Adair, Sequoyah | 3 hr |
| May 16, 2:50 PM CDT | Areal Flood Advisory | TSA | Muskogee, Okmulgee | 3 hr |
| May 16, 4:39 PM CDT | Special Weather Statement | TSA | Kay | 36 min |
| May 16, 5:12 PM CDT | Special Weather Statement | TSA | Osage | 33 min |
| May 16, 5:25 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.